Saturation by the Fourier transform method for the sampling Kantorovich series based on bandlimited kernels

  • Danilo CostarelliEmail author
  • Gianluca Vinti


In the present paper, we study the saturation order in the space \(L^1({\mathbb {R}})\) for the sampling Kantorovich series based upon bandlimited kernels. The above study is based on the so-called Fourier transform method, introduced in 1960 by P. L. Butzer. As a first result, the saturation order is derived in a Bernstein class; here, it is crucial to derive the Fourier transform of the above sampling-type series, which can be expressed in a suitable closed form. Subsequently, the saturation is reached in the whole space \(L^1({\mathbb {R}})\). At the end of the paper, several examples of bandlimited kernels, such as the Fejér’s and Bochner–Riesz’s kernel, have been recalled and the saturation order of the corresponding sampling Kantorovich series has been stated.


Sampling Kantorovich series Fourier transform method Bandlimited kernel Generalized sampling operator Singular integral Saturation theorem 

Mathematics Subject Classification

42A38 42A68 42A85 41A25 41A05 47A58 



The authors are members of the Gruppo Nazionale per l’Analisi Matematica, la Probabilità e le loro Applicazioni (GNAMPA) of the Istituto Nazionale di Alta Matematica (INdAM). The first author has been partially supported within the 2019 GNAMPA-INdAM Project “Metodi di analisi reale per l’approssimazione attraverso operatori discreti e applicazioni”, while the second author within the projects: (1) Ricerca di Base 2017 dell’Università degli Studi di Perugia - “Metodi di teoria degli operatori e di Analisi Reale per problemi di approssimazione ed applicazioni” , (2) Ricerca di Base 2018 dell’Università degli Studi di Perugia - “Metodi di Teoria dell’Approssimazione, Analisi Reale, Analisi Nonlineare e loro Applicazioni” , (3) “Metodi e processi innovativi per lo sviluppo di una banca di immagini mediche per fini diagnostici” funded by the Fondazione Cassa di Risparmio di Perugia, 2018. This research has been accomplished within RITA (Research ITalian network on Approximation).

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interests.


  1. 1.
    Angeloni, L., Costarelli, D., Vinti, G.: A characterization of the convergence in variation for the generalized sampling series. Annales Academiae Scientiarum Fennicae Mathematica 43, 755–767 (2018)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Angeloni, L., Costarelli, D., Vinti, G.: A characterization of the absolute continuity in terms of convergence in variation for the sampling Kantorovich operators. Mediterr. J. Math. (2019).
  3. 3.
    Asdrubali, F., Baldinelli, G., Bianchi, F., Costarelli, D., Rotili, A., Seracini, M., Vinti, G.: Detection of thermal bridges from thermographic images by means of image processing approximation algorithms. Appl. Math. Comput. 317, 160–171 (2018)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bardaro, C., Butzer, P.L., Mantellini, I.: The foundations of fractional calculus in the Mellin transform setting with applications. J. Fourier Anal. Appl. 21(5), 961–1017 (2015)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Bardaro, C., Butzer, P.L., Stens, R.L., Vinti, G.: Kantorovich-type generalized sampling series in the setting of Orlicz spaces. Sampl. Theory Signal Image Process. 6(1), 29–52 (2007)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bardaro, C., Karsli, H., Vinti, G.: On pointwise convergence of linear integral operators with homogeneous kernels. Integral Transforms Spec. Funct. 19(6), 429–439 (2008)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Boas Jr., R.P.: Entire Functions. Academic Press, New York (1954)zbMATHGoogle Scholar
  8. 8.
    Boccuto, A., Bukhvalov, A.V., Sambucini, A.R.: Inequalities in classical spaces with mixed norms. Positivity 6, 393–411 (2002)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Boccuto, A., Candeloro, D., Sambucini, A.R.: Vitali-type theorems for filter convergence related to Riesz space-valued modulars and applications to stochastic processes. J. Math. Anal. Appl. 419(2), 818–838 (2014)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Butzer, P.L.: Fourier-transform methods in the theory of approximation. Arch. Ration. Mech. Anal. 5(1), 390–415 (1960)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Butzer, P.L., Feichtinger, H.G., Gröchenig, K.: Error analysis in regular and irregular sampling theory. Appl. Anal. 50(3–4), 167–189 (1993)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Butzer, P.L., Nessel, R.J.: Fourier Analysis and Approximation I. Academic Press, New York (1971)zbMATHGoogle Scholar
  13. 13.
    Butzer, P.L., Schmeisser, G., Stens, R.L.: Basic relations valid for the Bernstein space \(B^p_{\sigma }\) and their extensions to functions from larger spaces with error estimates in term of their distances from \(B^p_{\sigma }\). J. Fourier Anal. Appl. 19, 333–375 (2013)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Butzer, P.L., Splettstösser, W., Stens, R.L.: The sampling theorem and linear prediction in signal analysis. Jahresber. Deutsch. Math. Verein. 90, 1–70 (1988)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Butzer, P.L., Stens, R.L.: Linear prediction by samples from the past. In: Marks, R.J. (ed.) Advanced Topics in Shannon Sampling and Interpolation Theory, pp. 157–183. Springer, New York (1993)Google Scholar
  16. 16.
    Constales, D., De Bie, H., Lian, P.: A new construction of the Clifford–Fourier kernel. J. Fourier Anal. Appl. 23(2), 462–483 (2017)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Coroianu, L., Costarelli, D., Gal, S.G., Vinti, G.: The max-product generalized sampling operators: convergence and quantitative estimates. Appl. Math. Comput. 355, 173–183 (2019)MathSciNetGoogle Scholar
  18. 18.
    Coroianu, L., Gal, S.G.: Saturation results for the truncated max-product sampling operators based on sinc and Fejér-type kernels. Sampl. Theory Signal Image Process. 11(1), 113–132 (2012)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Coroianu, L., Gal, S.G.: \(L^p\)-approximation by truncated max-product sampling operators of Kantorovich-type based on Fejer kernel. J. Integral Equ. Appl. 29(2), 349–364 (2017)zbMATHGoogle Scholar
  20. 20.
    Costarelli, D., Minotti, A.M., Vinti, G.: Approximation of discontinuous signals by sampling Kantorovich series. J. Math. Anal. Appl. 450(2), 1083–1103 (2017)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Costarelli, D., Vinti, G.: Order of approximation for sampling Kantorovich operators. J. Integral Equ. Appl. 26(3), 345–368 (2014)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Costarelli, D., Vinti, G.: Rate of approximation for multivariate sampling Kantorovich operators on some functions spaces. J. Integral Equ. Appl. 26(4), 455–481 (2014)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Costarelli, D., Vinti, G.: Degree of approximation for nonlinear multivariate sampling Kantorovich operators on some functions spaces. Numer. Funct. Anal. Optim. 36(8), 964–990 (2015)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Costarelli, D., Vinti, G.: Approximation by max-product neural network operators of Kantorovich type. RM 69(3), 505–519 (2016)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Costarelli, D., Vinti, G.: Pointwise and uniform approximation by multivariate neural network operators of the max-product type. Neural Netw. 81, 81–90 (2016)zbMATHGoogle Scholar
  26. 26.
    Costarelli, D., Vinti, G.: An inverse result of approximation by sampling Kantorovich series. Proc. Edinb. Math. Soc. 62(1), 265–280 (2019)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Do, M.N., Lu, Y.M.: A theory for sampling signals from a union of subspaces. IEEE Trans. Signal Process. 56(6), 2334–2345 (2008)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Feichtinger, H.G., Gröchenig, K.: Irregular sampling theorems and series expansions of band-limited functions. J. Math. Anal. Appl. 167, 530–556 (1992)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Higgins, J.R.: Sampling Theory in Fourier and Signal Analysis: Foundations. Oxford University Press, Oxford (1996)zbMATHGoogle Scholar
  30. 30.
    Kolomoitsev, Y.S., Krivoshein, A., Skopina, M.A.: Differential and falsified sampling expansions. J. Fourier Anal. Appl. (2017).
  31. 31.
    Kolomoitsev, Y.S., Skopina, M.A.: Approximation by multivariate Kantorovich–Kotelnikov operators. J. Math. Anal. Appl. 456(1), 195–213 (2017)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Krivoshein, A., Skopina, M.A.: Multivariate sampling-type approximation. Anal. Appl. 15(4), 521–542 (2017)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Lind, M., Petrushev, P.: Nonlinear nonnested spline approximation. Constr. Approx. 45(2), 143–191 (2017)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Lyubarskii, Y., Ortega-Cerdá, J.: Bandlimited Lipschitz functions. Appl. Comput. Harmonic Anal. 37(2), 307–324 (2014)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Marzo, J., Pridhnani, B.: Sufficient conditions for sampling and interpolation on the sphere. Constr. Approx. 40(2), 241–257 (2014)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Menekse Yilmaz, M., Uysal, G.: Convergence of singular integral operators in weighted Lebesgue spaces. Eur. J. Pure Appl. Math. 10(2), 335–347 (2017)MathSciNetzbMATHGoogle Scholar
  37. 37.
    Nguyen, H.Q., Unser, M.: A sampling theory for non-decaying signals. Appl. Comput. Harmonic Anal. 43(1), 76–93 (2017)MathSciNetzbMATHGoogle Scholar
  38. 38.
    Orlova, O., Tamberg, G.: On approximation properties of generalized Kantorovich-type sampling operators. J. Approx. Theory 201, 73–86 (2016)MathSciNetzbMATHGoogle Scholar
  39. 39.
    Ravier, R.J., Stichartz, R.S.: Sampling theory with average values on the Sierpinski gasket. Constr. Approx. 44(2), 159–194 (2016)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Ries, S., Stens, R.L.: Approximation by generalized sampling series. In: Constructive Theory of Functions’84, Sofia, pp. 746–756 (1984) Google Scholar
  41. 41.
    Rosenthal, M., Schmeisser, H.J.: On the boundedness of singular integrals in Morrey spaces and its preduals. J. Fourier Anal. Appl. 22(2), 462–490 (2016)MathSciNetzbMATHGoogle Scholar
  42. 42.
    Skopina, M.A.: Band-limited scaling and wavelet expansions. Appl. Comput. Harmonic Anal. 36(1), 143–157 (2014)MathSciNetzbMATHGoogle Scholar
  43. 43.
    Stens, R.L.: Error estimates for sampling sums based on convolution integrals. Inf. Control 45, 37–47 (1980)MathSciNetzbMATHGoogle Scholar
  44. 44.
    Tamberg, G.: On truncation errors of some generalized Shannon sampling operators. Numerical Algorithms 55(2), 367–382 (2010)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Timan, A.F.: Theory of approximation of functions of a real variable. MacMillan, New York (1965)Google Scholar
  46. 46.
    Urbach, H.P.: Generalized sampling theorem for band-limited functions. Math. Comput. Modell. 38, 133–140 (2003)zbMATHGoogle Scholar
  47. 47.
    Vinti, G., Zampogni, L.: Approximation results for a general class of Kantorovich type operators. Adv. Nonlinear Stud. 14, 991–1011 (2014)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceUniversity of PerugiaPerugiaItaly

Personalised recommendations